The warning is a yellow alert, and it comes after a cluster of emergency department visits for non-fatal overdoses from heroin were reported.
Jackson County Public Health says the increase occurred over the course of June 19th to June 22nd.
Julia Pinsky with Max’s Mission has experienced first hand what it’s like to lose someone to a heroin overdose.
Pinsky says it’s important to always be prepared with a plan in case someone does have an overdose.
“They can make sure that they have Naloxone if you are a family member of somebody you think uses or may use even sometime, or a young person that experiments, you can make sure that you have Naloxone on hand because it only takes one time,” Pinsky said.
Max’s Mission is just one resource for family members, friend’s and caregivers to get Naloxone and training to use it. You can also get it from local pharmacies.
Jackson County Public Health wants people to remember that anyone can relapse. They say those who haven’t used in a while have an increased risk of overdosing.
© 2024 KOBI-TV NBC5. All rights reserved unless otherwise stated.